Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 15, 2007, 3:45 PM EDT for Meigs County, Rhea County, Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2007, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 15, 2007, 4:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Meigs County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 135 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:50 PM EDT | HAIL 1 | Spring City, TN | QUARTER SIZE HAIL NEAR SPRING CITY. BROKE THE WINDSHIELD ON A POLICE CRUISER. REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 151944
SVRMRX
TNC121-143-152030-
/O.NEW.KMRX.SV.W.0063.070615T1945Z-070615T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 PM EDT FRI JUN 15 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MEIGS COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF DECATUR...
RHEA COUNTY IN EAST TENNESSEE...
* UNTIL 430 PM EDT
* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SPRING CITY...OR ABOUT 7 MILES NORTHWEST OF DECATUR...AND MOVING
SOUTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DECATUR BY 400 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3571 8467 3574 8494 3539 8504 3532 8490
3556 8469
$$
DMG1 follow-up statement
000
WWUS54 KMRX 152007
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
406 PM EDT FRI JUN 15 2007
TNC121-143-152030-
/O.CON.KMRX.SV.W.0063.000000T0000Z-070615T2030Z/
RHEA TN-MEIGS TN-
406 PM EDT FRI JUN 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR MEIGS AND RHEA COUNTIES...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OLD WASHINGTON...OR ABOUT NEAR DECATUR...MOVING SOUTH AT
15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES EAST OF DAYTON BY 425 PM EDT...
6 MILES NORTH OF BIG SPRING BY 430 PM EDT...
LAT...LON 3558 8470 3566 8497 3547 8510 3532 8490
3556 8469
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:45 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 15, 2:45 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT FRI JUN 15 2007 .SHORT TERM...(TONIGHT AND SATURDAY)...SCATTERED CONVECTION OVER THE AREA AGAIN TODAY AS EXPECTED...WITH YET ANOTHER WEAK IMPULSE SLIDING DOWN FROM THE NORTH. THIS ACTIVITY SHOULD DIMINISH DURING THE EVENING AND THEN END AS LOWER ATMOSPHERE COOLS. UPPER RIDGE BEGINS BUILDING INTO THE AREA SATURDAY. MAY STILL BE ENOUGH INSTABILITY DESPITE MID LEVEL WARMING FOR SOME AFTERNOON CONVECTION EVEN IN VALLEY LOCATIONS...BUT FOR NOW WILL GO WITH ONGOING FORECAST AND KEEP POPS BELOW 15 IN THE VALLEY AND JUST CARRY SLIGHT CHANCE IN THE EASTERN MOUNTAINS. MAV TEMPS GENERALLY LOOK REASONABLE...SO ONLY SOME MINOR TWEAKS. .LONG TERM...(SUNDAY THROUGH FRIDAY)...MAIN ISSUE FOR THE LONG TERM IS TIMING AND EXTENT OF MID-WEEK SYSTEM. AFTER MAINLY TRANQUIL CONDITIONS THROUGH EARLY WORK WEEK...GFS CONTINUES TO ADVERTISE APPROACH OF UPPER TROUGH/SURFACE COLD FRONT BY LATE TUESDAY/EARLY WEDNESDAY. HOWEVER...THERE CONTINUES TO BE PROFOUND DIFFERENCES BETWEEN MEDIUM-RANGE MODELS AND VARIOUS ENSEMBLE SUITES ON THE AMPLITUDE AND TIMING OF THIS EVENT. THE GFS SOLUTION OF PUSHING THE SURFACE FRONT THROUGH AND WELL SOUTH OF THE SOUTHERN APPALACHIANS SEEMS SOMEWHAT UNLIKELY GIVEN THE TIME OF YEAR...BUT GFS HAS BEEN FAIRLY CONSISTENT WITH THIS PROGRESSION FOR SEVERAL RUNS. BASED ON THIS UNCERTAINTY...AM INCLINED TO NOT MAKE ANY MAJOR CHANGES FOR CONSISTENCY SAKE UNTIL THE EVOLUTION OF THIS EVENT BECOMES MORE CLEAR. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 89 65 93 66 / 20 10 0 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 62 87 60 90 65 / 20 10 0 0 0 OAK RIDGE, TN 61 89 59 93 64 / 20 10 0 0 0 TRI CITIES AIRPORT, TN 56 83 55 88 58 / 20 10 0 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW/LCM
Hazardous weather outlook, Jun 15, 10:40 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1040 AM EDT FRI JUN 15 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-161445- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1040 AM EDT FRI JUN 15 2007 /940 AM CDT FRI JUN 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUDNERSTORMS LATE THIS AFTERNOON AND THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA THIS AFTERNOON AND EVENING...INCREASING INSTABILITY AND GIVING A CHANCE OF SOME STRONG TO SEVERE STORMS. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS...WITH SOME LARGE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Jun 15, 1:40 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 140 PM EDT FRI JUN 15 2007 VAZ002-006-151845- RUSSELL-WISE- 140 PM EDT FRI JUN 15 2007 ...A STRONG THUNDERSTORM WILL AFFECT WISE AND RUSSELL COUNTIES... AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLINTWOOD...MOVING SOUTHEAST AROUND 15 MPH. WINDS UP TO BETWEEN 40 AND 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. PEOPLE IN WISE AND RUSSELL COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Jun 15, 1:55 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 155 PM EDT FRI JUN 15 2007 TNZ012>014-035>037-151900- ANDERSON-CAMPBELL-CLAIBORNE-MORGAN-SCOTT-UNION- 155 PM EDT FRI JUN 15 2007 ...STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN CUMBERLAND PLATEAU THROUGH 3 PM... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER THE NORTHERN CUMBERLAND PLATEAU...MOVING SOUTHEAST AROUND 10 MPH. WINDS UP TO BETWEEN 40 AND 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. PEOPLE IN CLAIBORNE...CAMPBELL...MORGAN...NORTHERN ANDERSON... SCOTT AND UNION COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Jun 15, 2:18 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 218 PM EDT FRI JUN 15 2007 TNZ081-098-151900- MARION-SEQUATCHIE- 118 PM CDT FRI JUN 15 2007 ...A STRONG THUNDERSTORM WILL AFFECT MARION AND SEQUATCHIE COUNTIES THROUGH 2 PM CDT... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF WHITWELL....MOVING SOUTH AT 5 MPH. WINDS UP TO BETWEEN 40 AND 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. PEOPLE IN MARION AND SEQUATCHIE COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Local storm report, Jun 15, 3:20 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL ROCKWOOD 35.87N 84.68W
06/15/2007 E0.75 INCH ROANE TN TRAINED SPOTTER
PENNY SIZE HAIL AT ROCKWOOD. REPORTED BY SPOTTER
&&
GRCLocal storm report, Jun 15, 3:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
344 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CLAIRFIELD 36.55N 83.95W
06/15/2007 E0.75 INCH CLAIBORNE TN LAW ENFORCEMENT
TAZEWELL CITY POLICE REPORTED PENNY SIZE HAIL IN WESTERN
CLAIBORME COUNTY.
0325 PM HAIL SPRING CITY 35.69N 84.86W
06/15/2007 E1.00 INCH RHEA TN TRAINED SPOTTER
QUARTER SIZE HAIL IN SPRING CITY. REPORTED BY SPOTTER.
0315 PM HAIL 2 S WHITE OAK 36.50N 84.04W
06/15/2007 E4.25 INCH CAMPBELL TN LAW ENFORCEMENT
SOFTBALL SIZE HAIL NEAR WHITE OAK. REPORTED BY DISPATCH.
&&
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:25 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 65 min |
| Jun 15, 2:32 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 58 min |
| Jun 15, 2:46 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea, Roane | 59 min |
| Jun 15, 2:58 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Union | 62 min |
| Jun 15, 4:33 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 57 min |
| Jun 15, 4:50 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 55 min |
| Jun 15, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 66 min |
| Jun 15, 5:48 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 57 min |
| Jun 15, 6:31 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 44 min |
| Jun 15, 6:40 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 45 min |
| Jun 15, 7:06 PM EDT | Flash Flood Warning | MRX | Sullivan | 114 min |
| Jun 15, 7:06 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.